Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 10, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Apr 25, 2011, 3:03 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 3:03 AM EDT (07:03 UTC)
- Expired
- Apr 25, 2011, 7:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WHUS42 KMFL 250703 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 303 AM EDT MON APR 25 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY... FLZ168-172-173-252300- /O.NEW.KMFL.CF.S.0010.110425T0703Z-110425T2300Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 303 AM EDT MON APR 25 2011 SUSTAINED EAST WINDS AROUND 15 MPH AND A MID TO LATE MORNING LOW TIDE WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 25, 1:33 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 25, 1:33 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 133 AM EDT MON APR 25 2011 .AVIATION...ISOLATED TO SCATTERED RAIN SHOWERS CONTINUE TO PUSH WEST OVER THE EASTERN ATLANTIC WATERS EARLY THIS MORNING...WITH SOME OF THIS ACTIVITY ALSO AFFECTING THE EAST COAST. WE WILL CONTINUE TO CARRY A VCSH MENTION FOR KPBI AND KFLL...DUE TO RECENT RADAR TRENDS AND COVERAGE. WHILE MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL, A BRIEF REDUCTION TO MVFR IS POSSIBLE IN AND NEAR ANY SHOWER ACTIVITY. SURFACE WINDS WILL REMAIN AROUND 10 KNOTS BEFORE INCREASING AGAIN AND BECOMING LOCALLY GUSTY AFTER 14Z. THE WEST COAST SEA BREEZE WILL REACH KAPF AROUND 18Z. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING, MAINLY INTERIOR AND WESTERN SECTIONS. && .PREV DISCUSSION... /ISSUED 817 PM EDT SUN APR 24 2011/ UPDATE... SATELLITE-DERIVED UPPER LEVEL WINDS SHOW A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE PASSING OVER THE MID SECTIONS OF THE FLORIDA PENINSULA. THIS AFTERNOON, SHOWERS AND THUNDERSTORMS CONCENTRATED NORTH OF OUR CWA ...OVER THE TAMPA AREA. THESE SHOWERS WERE GENERATED DUE TO THE COLLISION OF SURFACE WINDS FROM THE EAST AND THE WEST COAST SEA BREEZE. THE CONVERGENCE WAS ABLE TO INCREASE THE DEWPOINT TEMPERATURE BY 4F. AN AREA OF UPPER LEVEL DIVERGENCE AROUND THE TAMPA AREA ENHANCED THE SHOWERS OVER THIS AREA...BUT AT THE SAME TIME IT IS POSSIBLE THAT THIS MID LEVEL WAVE HELPED TO SUPPRESS CONVECTION OVER COLLIER COUNTY DUE TO LOCAL SUBSIDENCE EFFECTS. AT THE SAME TIME THE LOW LEVEL FLOW WAS FAST ENOUGH TO PUSH THE EAST COAST SEA BREEZE BEYOND THE PREFERRED AREAS OF INTERACTION WITH THE WEST COAST SEA BREEZE OVER COLLIER COUNTY. FOR TONIGHT INTO MONDAY MORNING A FEW SHOWERS ARE POSSIBLE OVER THE ATLANTIC COASTAL WATERS AS MOISTURE CONTINUES TO INCREASE OVER NIGHT. THE DEWPOINT TEMPERATURE HAS ALREADY INCREASED 2F OVER THE ATLANTIC COASTAL WATERS IN THE PAST FEW HOURS. AS WINDS SLOW DOWN OVER LAND AFTER SUNSET AN AREA OF LOW LEVEL CONVERGENCE WILL FORM ALONG THE COASTLINE WHICH SHOULD ENHANCE THE SHOWERS OVER THIS AREA. CURRENT ANALYSIS OF UPPER LEVEL WINDS INDICATES THAT A FEW SHOWERS THAT FORMED AROUND 6 PM OVER THE NORTHERN COASTAL WATERS OF PALM BEACH COUNTY WERE ENHANCED BY A WEAK AREA OF DIVERGENCE IN THE UPPER WIND FIELD. THIS AREA OF UPPER LEVEL DIVERGENCE IS ALSO AIDING THE LOW LEVEL CONVERGENCE OVER THE ATLANTIC COASTAL WATERS. NO CHANGES WERE PERFORMED TO THE FORECAST AT THIS TIME. THE POP AND WEATHER FORECASTS CONTINUE TO BE ON TARGET WITH THE LATEST MODEL FORECASTS. THE MOST LIKELY AREA FOR PRECIPITATION FOR MONDAY AFTERNOON AND EVENING IS OVER THE WEST COAST...WHILE ON TUESDAY SHOWERS ARE FORECAST TO BE MORE WIDESPREAD. HOWEVER...ISOLATED SHOWERS ARE POSSIBLE PRETTY MUCH EVERYWHERE OVER SOUTH FLORIDA THIS COMING WEEK. A SLIGHT RISK OF RIP CURRENTS CONTINUES OVER THE EAST COAST BEACHES OVERNIGHT. PREV DISCUSSION... /ISSUED 713 PM EDT SUN APR 24 2011/ AVIATION...DUE TO LATEST RADAR OBS WILL KEEP VCSH FOR KPBI THROUGH NEXT FEW HOURS AND WILL AMEND IF TERMINAL SIGNIFICANTLY IMPACTED. HOWEVER...MOST OF THESE SHOWERS SHOULD BE LIGHT TO MODERATE AND BRIEF WITH NO SIGNIFICANT IMPACT ON OPERATIONS. OVER THE REST OF THE ERN TERMINALS...MOSTLY VFR CONDITIONS EXPECTED THROUGH NEXT 24 HRS. MODELS INDICATE A BROKEN CEILING AT ARND 2 KFT AFFECTING THE TERMINALS OVERNIGHT. WHILE AN INCREASE IN CLOUDS IS CERTAINLY EXPECTED DUE TO AN INCREASE IN AVAILABLE MOISTURE...CURRENT THINKING IS THAT CLOUD LAYER WILL BE MOSTLY SCT AND NO NECESSARILY BKN. VFR CONDITIONS ALSO EXPECTED FOR KAPF. SFC WINDS SHOULD CONTINUE FROM EAST MOSTLY 6-10 KTS OVERNIGHT, BUT BECOMING FAIRLY LIGHT FURTHER INLAND AND WEST (KTMB, KAPF). WINDS SHOULD INCREASE AGAIN AND BECOME GUSTY AFTER 14Z MONDAY. THE WEST COAST SEA BREEZE IS EXPECTED TO REACH KAPF SOON AFTER 17Z MONDAY. PREV DISCUSSION... /ISSUED 213 PM EDT SUN APR 24 2011/ LITTLE BIT OF RAINFALL ON THE WAY FOR SOUTH FLORIDA THIS WEEK... DISCUSSION... HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC WATERS TONIGHT INTO TUESDAY...AS A INVERTED TROUGH OF LOW PRESSURE MOVES NORTHWEST AROUND THE HIGH FROM SOUTHERN BAHAMA ISLANDS TO JUST EAST OF CENTRAL FLORIDA. THIS WILL KEEP THE DEEP TROPICAL MOISTURE OVER THE BAHAMA ISLANDS MONDAY INTO TUESDAY...BUT SOUTH FLORIDA WILL SEE SOME MOISTURE FROM THE PASSING INVERTED TROUGH DURING THIS TIME. SO WILL CONTINUE THE 20 TO 30 PERCENT POPS OVER THE CWA FOR MONDAY AND TUESDAY...WITH THE BEST CHANCE AROUND THE LAKE OKEECHOBEE AREA DUE TO THE SOUTHEAST WIND FLOW AND THE EAST AND WEST COAST SEA BREEZES COLLIDING IN THIS AREA EACH AFTERNOON. HIGHS ON MONDAY AND TUESDAY WILL BE IN THE MID TO UPPER 80S EXCEPT AROUND 90 OVER THE WESTERN INTERIOR AND WEST COAST AREAS. THIS WILL PUT THE METRO AREA OF COLLIER COUNTY NEAR RECORD HIGHS FOR MONDAY. NAPLES FORECAST HIGH IS 89 AND THE RECORD IS 90 DEGREES SET BACK IN 1981. SO WILL MENTION NEAR RECORD HIGHS FOR METRO ZONES OF COLLIER COUNTY. EXTENDED FORECAST... THE INVERTED TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE NORTH TO NORTHEAST MIDDLE OF THIS WEEK...AS THE HIGH WILL SLOWLY SHIFT EAST INTO THE CENTRAL ATLANTIC WATERS. THIS WILL ALSO ALLOW FOR A COLD FRONT OVER THE CENTRAL US TO MOVE SOUTHEAST AND INTO THE LAKE OKEECHOBEE AREA LATE THIS WEEK...BEFORE WASHING OUT EARLY NEXT WEEKEND. THIS WILL ALLOW FOR THE STEERING FLOW TO BE SOUTH TO SOUTHWEST FOR THE MIDDLE TO END OF THIS WEEK KEEPING SOME TROPICAL MOISTURE IN PLACE OVER THE CWA. SO WILL CONTINUE THE SLIGHT CHANCE OF POPS OVER THE CWA FOR THE MIDDLE TO END OF THIS WEEK. MARINE... THE WINDS OVER THE ATLANTIC WATERS WILL BE FROM THE EAST TO SOUTHEAST AT 15 TO 20 KNOTS THIS AFTERNOON INTO TONIGHT...BEFORE SLOWLY SUBSIDING TO LESS THAN 15 KNOTS AND SWINGING TO A SOUTHERLY DIRECTION BY MONDAY INTO TUESDAY. FOR REST OF THE CWA WATERS...THE WINDS SWING FROM A SOUTHEAST DIRECTION TO A SOUTHERLY DIRECTION THROUGH TUESDAY WHILE REMAINING BELOW 15 KNOTS. THIS WILL KEEP THE SEAS BELOW 6 FEET IN BOTH THE ATLANTIC AND GULF WATERS TONIGHT THROUGH TUESDAY. THEREFORE...THE SCEC WILL REMAIN UP IN THE ATLANTIC AND BISCAYNE BAY WATERS FOR TONIGHT WITH NO HEADLINES IN REST OF THE CWA WATERS. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER SOUTH FLORIDA ON MONDAY INTO TUESDAY...DUE TO SOME OF THE TROPICAL MOISTURE WORKING INTO THE AREA ASSOCIATED WITH THE PASSING OF THE INVERTED TROUGH OF LOW PRESSURE. SO NO PROBLEMS WITH THE FIRE WEATHER OVER SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 75 87 75 / 20 20 20 20 FORT LAUDERDALE 86 77 87 77 / 20 20 20 20 MIAMI 87 76 88 76 / 20 20 20 20 NAPLES 89 69 88 70 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...30/KOB AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Apr 24, 8:08 PM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 808 PM EDT SUN APR 24 2011 FLZ063-066>075-168-172>174-251515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 808 PM EDT SUN APR 24 2011 ...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST WINDS AROUND 10 TO 15 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED ALONG THE SOUTHEAST FLORIDA BEACHES THROUGH AT LEAST TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.